Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 161, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 25, 2011, 5:09 PM EDT for 4 counties in Indiana. It was in force for 66 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2011, 5:09 PM EDT (21:09 UTC)
- Expired
- May 25, 2011, 6:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Fayette County, IN, Franklin County, IN, Union County, IN, Wayne County, IN
The radar
The Indianapolis radar (KIND), 96 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 5:37 PM EDT | HAIL 0.75 | Andersonville, IN | |
| May 25, 5:45 PM EDT | HAIL 0.88 | 2 E Alpine, IN | |
| May 25, 5:46 PM EDT | HAIL 1.25 | 1 Sw Boston, IN | HALF DOLLAR SIZE HAIL CAUSED BROKEN WINDSHIELDS. |
| May 25, 5:47 PM EDT | HAIL 1.25 | 1 Sw Boston, IN | WINDSHIELDS BROKEN |
| May 25, 5:55 PM EDT | TSTM WND DMG | 1 W Metamora, IN | LG LIMB DOWN, DAMAGE TO HOUSE |
| May 25, 5:55 PM EDT | HAIL 1 | 2 S Laurel, IN | |
| May 25, 6:10 PM EDT | HAIL 3 | 5 E Brookville, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 1:55 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
803
WUUS51 KILN 252109
SVRILN
INC041-047-161-177-252215-
/O.NEW.KILN.SV.W.0161.110525T2109Z-110525T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
509 PM EDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN EAST CENTRAL INDIANA...
UNION COUNTY IN EAST CENTRAL INDIANA...
WAYNE COUNTY IN EAST CENTRAL INDIANA...
FRANKLIN COUNTY IN SOUTHEAST INDIANA...
* UNTIL 615 PM EDT.
* AT 504 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL AND WINDS TO 70 MPH. THIS STORM WAS
LOCATED 4 MILES WEST OF GREENSBURG...MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
OLDENBURG...
BROOKVILLE...
CONNERSVILLE...
DUBLIN...
CAMBRIDGE CITY...
LIBERTY...
WEST COLLEGE CORNER...
HAGERSTOWN...
IN ADDITION...HAMBURG...BUENA VISTA...ANDERSONVILLE...PEPPERTOWN...
METAMORA...LAUREL...GLENWOOD AND COLUMBIA ARE NEAR THE PATH OF THIS
SEVERE THUNDERSTORM.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 134 AND 156...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN
OHIO.
&&
LAT...LON 3979 8531 3980 8523 4000 8521 4001 8483
3940 8483 3931 8522 3927 8530
TIME...MOT...LOC 2108Z 231DEG 41KT 3933 8565
$$
HATZOS4 follow-up statements
938
WWUS51 KILN 252116
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
516 PM EDT WED MAY 25 2011
INC041-047-161-177-252215-
/O.CON.KILN.SV.W.0161.000000T0000Z-110525T2215Z/
UNION IN-FRANKLIN IN-FAYETTE IN-WAYNE IN-
516 PM EDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR WAYNE...FAYETTE AND UNION COUNTIES IN EAST CENTRAL INDIANA...AND
FRANKLIN COUNTY IN SOUTHEAST INDIANA...
AT 513 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD
STRENGTHENED AND WAS NOW CAPABLE OF PRODUCING BASEBALL SIZE HAIL AND
DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR
GREENSBURG...MOVING NORTHEAST AT 60 MPH.
ANOTHER SEVERE THUNDERSTORM IS LOCATED 5 MILES SOUTHWEST OF
CONNERSVILLE. THIS THUNDERSTORM IS CAPABLE OF PRODUCING WINDS TO 60
MPH AND ONE INCH DIAMETER HAIL.
LOCATIONS IMPACTED INCLUDE...
OLDENBURG...BROOKVILLE...CONNERSVILLE...DUBLIN...CAMBRIDGE CITY...
LIBERTY...HAGERSTOWN...CENTERVILLE...RICHMOND AND FOUNTAIN CITY.
IN ADDITION...HAMBURG...BUENA VISTA...ANDERSONVILLE...PEPPERTOWN...
GLENWOOD...LAUREL...METAMORA AND COLUMBIA ARE NEAR THE PATH OF THIS
STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM! IF YOU ARE NEAR ITS PATH...YOU SHOULD
PREPARE FOR LARGE DESTRUCTIVE HAIL AND VIOLENT STRAIGHT LINE WINDS.
THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT
DAMAGE TO PROPERTY. FOR YOUR PROTECTION...TAKE COVER IN AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3979 8531 3980 8523 4000 8521 4001 8483
3940 8483 3931 8522 3927 8530
TIME...MOT...LOC 2115Z 236DEG 52KT 3935 8551
$$
HATZOS667
WWUS51 KILN 252133
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
533 PM EDT WED MAY 25 2011
INC041-047-161-177-252215-
/O.CON.KILN.SV.W.0161.000000T0000Z-110525T2215Z/
UNION IN-FRANKLIN IN-FAYETTE IN-WAYNE IN-
533 PM EDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR WAYNE...FAYETTE AND UNION COUNTIES IN EAST CENTRAL INDIANA...AND
FRANKLIN COUNTY IN SOUTHEAST INDIANA...
AT 530 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING BASEBALL SIZE HAIL AND DAMAGING WINDS TO 70 MPH.
THIS STORM WAS LOCATED NEAR BUENA VISTA...MOVING NORTHEAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
BROOKVILLE...CONNERSVILLE...DUBLIN...CAMBRIDGE CITY...LIBERTY...
HAGERSTOWN...CENTERVILLE...RICHMOND AND FOUNTAIN CITY.
IN ADDITION...PEPPERTOWN...GLENWOOD...LAUREL...METAMORA...COLUMBIA...
ALPINE...BUNKER HILL AND NULLTOWN ARE NEAR THE PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS
OVER DECATUR COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3979 8531 3980 8523 4000 8521 4001 8483
3940 8483 3931 8522 3927 8530
TIME...MOT...LOC 2133Z 236DEG 52KT 3946 8525
$$
HATZOS268
WWUS51 KILN 252141
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
541 PM EDT WED MAY 25 2011
INC041-047-161-177-252215-
/O.CON.KILN.SV.W.0161.000000T0000Z-110525T2215Z/
UNION IN-FRANKLIN IN-FAYETTE IN-WAYNE IN-
541 PM EDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR WAYNE...FAYETTE AND UNION COUNTIES IN EAST CENTRAL INDIANA...AND
FRANKLIN COUNTY IN SOUTHEAST INDIANA...
AT 538 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DAMAGING WINDS TO 70
MPH. THIS STORM WAS LOCATED NEAR LAUREL...MOVING NORTHEAST AT 60
MPH. ANOTHER SEVERE THUNDERSTORM IS LOCATED NEAR LIBERTY...AND IS
MOVING NORTHEAST AT 50 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE
INCH HAIL AND WINDS TO 60 MPH.
LOCATIONS IMPACTED INCLUDE...
BROOKVILLE...CONNERSVILLE...LIBERTY...CENTERVILLE...RICHMOND AND
FOUNTAIN CITY.
IN ADDITION...ALPINE...BUNKER HILL...NULLTOWN...BLOOMING GROVE...
EVERTON...MOUNDS STATE RECREATION AREA...METTEL FIELD AND ALQUINA ARE
NEAR THE PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3961 8531 4001 8497 4001 8483 3940 8483
3931 8522 3927 8530
TIME...MOT...LOC 2140Z 236DEG 52KT 3950 8516
$$
HATZOS156
WWUS51 KILN 252216
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
616 PM EDT WED MAY 25 2011
INC041-047-161-177-252226-
/O.EXP.KILN.SV.W.0161.000000T0000Z-110525T2215Z/
UNION IN-FRANKLIN IN-FAYETTE IN-WAYNE IN-
616 PM EDT WED MAY 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR WAYNE...FAYETTE AND UNION
COUNTIES IN EAST CENTRAL INDIANA...AND FRANKLIN COUNTY IN SOUTHEAST
INDIANA HAS EXPIRED...
ANOTHER SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PARTS OF
FRANKLIN AND UNION COUNTIES. STORMS IN FAYETTE AND WAYNE COUNTIES
WILL REMAIN CAPABLE OF WINDS TO 50 MPH AND HALF INCH HAIL.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3961 8531 4001 8497 4001 8483 3940 8483
3931 8522 3927 8530
TIME...MOT...LOC 2141Z 236DEG 52KT 3951 8514
$$
HATZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:06 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 25, 3:06 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 306 PM EDT WED MAY 25 2011 .SYNOPSIS... ACTIVE WEATHER PATTERN WITH POTENTIAL FOR SEVERE STORMS WILL CONTINUE THROUGH THURSDAY AS STRONG TROUGH OF LOW PRESSURE CONTINUES TO MOVE SLOWLY NORTHEAST THROUGH THE GREAT LAKES. THIS WILL BE FOLLOWED BY A PATTERN CHANGE WITH A LARGE EASTERN UNITED STATES RIDGE OF HIGH PRESSURE...AND WESTERN UNITED STATES LOW PRESSURE. THIS WILL BRING A SIGNIFICANT WARMING TREND TO THE OHIO VALLEY THROUGH THE HOLIDAY WEEKEND...AND A CHANCE TO DRY OUT. && .NEAR TERM /THROUGH TONIGHT/... A VOLATILE SETUP FOR SEVERE STORMS CONTINUES TO EVOLVE THIS AFTERNOON ACROSS THE OHIO VALLEY. WFO ILN FORECAST AREA NOW ALMOST COMPLETELY IN THE WARM SECTOR AS WARM FRONT AS SHIFTED INTO NORTHERN OHIO WITH ACTIVE CONVECTION TO THE NORTH OF THE FRONT. STRONG HEIGHT FALLS ATTENDANT TO A SLOWLY ADVANCING UPPER TROUGH OVER MISSOURI IS ALLOWING BOTH A BODILY INCREASE IN LOWER/MID TROPOSPHERIC WINDS...AND FORCING FOR ASCENT AS SHORTWAVE ENERGY CONTINUES TO EJECT NORTHEAST THROUGH IL/IN ATOP THE EVOLVING WARM SECTOR. SPECIAL 18Z RAOB RELEASE FROM WFO ILN SHOWS SBCAPE TO 3300 J/KG...WITH 0-6KM SHEAR OF 35KTS...ALREADY SUPPORTING STORM ORGANIZATION...AND THIS SHOULD INCREASE THROUGH THE EVENING. ALL PARAMETERS FROM THIS SOUNDING SUPPORT THE DEVELOPMENT AND MAINTENANCE OF SEVERE THUNDERSTORMS...INCLUDING TORNADOES. REFERENCE THE STRONGLY WORDED PRODUCTS FROM STORM PREDICTION CENTER /SWODY1 AND MESOSCALE DISCUSSIONS AND RECENTLY ISSUED TORNADO WATCH/ A VERY ACTIVE EVENING AND NIGHT. FORECAST SOUNDINGS THROUGH 03Z SHOW STRONG INSTABILITY WITH MLCAPE IN EXCESS OF 2000 J/KG REMAINING AND AMPLE SUPERCELLULAR SHEAR ESPECIALLY WESTERN PORTIONS OF THE FORECAST AREA. ESPECIALLY EARLY ON...LOW LEVEL CURVATURE IN THE HODOGRAPHS SUPPORTS 0-1KM SRH IN EXCESS OF 150 M2/S2...SO SUPERCELLS AND LOW LEVEL MESOCYCLONES ARE POSSIBLE.SPC 4-KM NMM- WRF AND RECENT HRRR RUNS SUPPPORT DISCRETE SUPERCELL DEVELOPMENT INTO WESTERN OHIO LATE THIS AFTERNOON AND EVENING BEFORE LARGER SCALE SQUALL LINE DEVELOPS LATER THIS EVENING WITH MORE OF A DAMAGING WIND THREAT...THOUGH CONVECTIVE OVERTURNING MAY PLAY A ROLE IN HOW MUCH SEVERE WEATHER IS CONTAINED IN THE SECONDARY WAVES. GIVEN HOW CLEAN THE WARM SECTOR IS /LACK OF CONVECTION OVER FAR SRN IND AND OHIO/ AND THE POTENTIAL FOR STRONG DESTABILIZATION YET TO OCCUR THE REMAINDER OF THE AFTERNOON...THE POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER EVENT IS RATHER HIGH...ESPECIALLY THROUGH 00Z OR 03Z IN THE TRI STATE AREA...EXTENDING NORTH TO COVER AREAS ALONG AND WEST OF I-75...THOUGH SEVERE WEATHER A POSSIBILITY FOR ENTIRE AREA THROUGH THE NIGHT. 25.09Z SPC SREF PROBABILITIES FOR SEVERE STORMS AND SIG TOR INGREDIENTS ARE FOCUSED ON THIS AREA /WESTERN OHIO AND TRI- STATE AREA/ THROUGH 03Z...SO A NIGHT TO BE AWARE TO THE POTENTIAL FOR TORNADOES AND SEVERE WEATHER. LOCALIZED FLOODING COULD BECOME AN ISSUE WITH THE TWO WAVES OF STORMS EXPECTED...BUT DON/T HAVE CONFIDENCE IN A THREAT AREA RIGHT NOW TO ISSUE A WATCH. STORMS SHOULD BE FAST MOVING GIVEN MEAN WEAN FIELDS ON CURRENT FORECAST SOUNDINGS...SO WOULD BE A TRAINING SETUP THAT WOULD NEED TO BE ESTABILISHED...AND THIS TOO DIFFICULT TO PINPOINT RIGHT NOW. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... UPPER TROUGH AND COLD FRONT SWING THROUGH ON THURSDAY AFTERNOON WITH RENEWED CONVECTIVE DEVELOPMENT ESPECIALLY EAST OF I-75 ON THURSDAY. THERE IS A SEVERE THREAT WITH THIS ACTIVITY GIVEN WIND FIELDS WILL STILL BE STRONG...HOWEVER INSTABILITY WILL BE MORE LIMITED. EXPECT STORM COVERAGE WILL BE PRETTY HIGH THOUGH GIVEN FORCING SIGNALS AMONG THE DETERMINISTIC MODELS...COUPLED WITH SREF PROBABILILITIES. EXPECT A RATHER SOLID DIMINISHING TREND IN THE RAIN CHANCES THURSDAY NIGHT IN THE WAKE OF THE COLD FRONT AS A DRIER SOUTHWESTERLY FLOW IMPINGES THE AREA TO THE SOUTH OF THE ADVANCING UPPER TROUGH ACROSS THE GREAT LAKES. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... SHORTWAVE TROUGH AND ASSOCIATED SURFACE LOW WILL BE PULLING EAST OF THE REGION ON FRIDAY. SOME LINGERING PRECIPITATION IS POSSIBLE. INSTABILITY LOOKS TO HAVE SHIFTED EAST...SO WILL GO WITH JUST SHOWERS FOR NOW. MODEL AGREEMENT INTO THE EXTENDED IS FAIRLY GOOD...WITH DEPICTIONS OF A WEAK DISTURBANCE PROVIDING SOME CHANCES OF SHOWERS AND THUNDERSTORMS ON SATURDAY. FORCING IS RATHER ILL-DEFINED...SO HAVE NOT GONE HIGHER THAN 30 OR 40 PERCENT. AFTER THIS...AN IMPRESSIVE RIDGE ALOFT WILL BUILD INTO THE REGION...WITH A SURFACE HIGH CENTERED IN THE TENNESSEE VALLEY. THE ECMWF CONTINUES TO BE STRONG WITH THIS FEATURE...ALLOWING FOR TEMPERATURES TO WARM INTO THE 90S FOR THE FORECAST AREA BY THE BEGINNING OF NEXT WEEK. HAVE KEPT THE FORECAST TEMPERED JUST BELOW THE RAW ECMWF TEMPERATURE VALUES...BUT THIS IS A SLIGHT BIT HIGHER THAN MOS/MEX GUIDANCE FOR THE SAME TIME PERIOD. PRECIPITATION CHANCES MAY RETURN BY WEDNESDAY...AS THE RIDGE SHIFTS ENOUGH TO ALLOW A BOUNDARY TO DROP SOUTH INTO THE REGION. AFTER THIS...THE GUIDANCE SPREADS A BIT. HOWEVER...THERE ARE SIGNS THAT A NORTHWEST FLOW PATTERN WILL SET UP BY THURSDAY AND INTO THE PERIOD BEYOND THE EXTENDED FORECAST. THIS WOULD FAVOR A PERIOD OF SLIGHTLY COOLER TEMPERATURES BUT ALSO OCCASIONAL CHANCES OF THUNDERSTORMS. ALSO SHOULD NOTE THAT THE GFS IS DEVELOPING A WHOLE LOT OF PRECIPITATION OVER THE OHIO VALLEY ON TUESDAY...WHICH SEEMS UNLIKELY AT SUCH A SCALE GIVEN THE GENERAL RIDGING OVER THE AREA. KEPT IT DRY FOR NOW...BUT MAY NEED TO INCLUDE SOMETHING FOR A PORTION OF THE AREA LATER ON. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... TAFS ARE CURRENTLY WRM SECTORED WITH A STATIONARY FNT RUNNING ACROSS NRN OH. TAFS ARE CURRENTLY VFR. MODELS ARE SUGGESTING DEVELOPMENT OF TSRA IN IL/IN LATER THIS AFTN...THEN IT WILL MOVE E INTO THE FA AFT 21Z. BROUGHT TEMPO TSRA INTO THE WRN TAFS AROUND 21Z. EXPECT THE LINE TO WORK THE E TO CMH/LCK TAFS BY 23Z. FOCUS THEN SHIFTS TO A STRONGER LINE OF CONVECTION...POSSIBLY A SQUALL LINE THAT IS EXPECTED TO DEVELOP OUT OVER MO/AR/WRN KY AND WILL WORK EWD. HAVE THIS FEATURE TIMED INTO CVG/LUK AROUND IN AFT 00Z. THIS LINE IS EXPECTED TO AFFECT THE FA FOR MUCH OF THE NIGHT. WENT A PERIOD 4 HOURS OR SO OF MVFR CIGS/VSBYS WITH THIS LINE. CONDITIONS COULD BE LOWER OR LAST LONGER...BUT DIDNT WANT TO BE OVERLY PESSIMISTIC. THE LINE CLEARS THE TAFS BY 12Z...BUT ADDITIONAL CONVECTION IS POSSIBLE AFTER 16Z. OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH THURSDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...BINAU NEAR TERM...BINAU SHORT TERM...BINAU LONG TERM...HATZOS AVIATION...SITES
Hazardous weather outlook, May 25, 5:09 AM EDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 509 AM EDT WED MAY 25 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-260915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 509 AM EDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP TODAY AND TONIGHT IN THE SOUTHERLY FLOW AHEAD OF INTENSIFYING LOW PRESSURE. SOME OF THE THUNDERSTORMS WILL BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. DUE TO THE REPEATED PERIODS OF THUNDERSTORMS OCCURRING THIS WEEK THERE IS ALSO A POTENTIAL FOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OCCASIONAL THUNDERSTORMS WILL CONTINUE ON THURSDAY AS AN AREA OF LOW PRESSURE MOVES TO INDIANA. SOME OF THE THUNDERSTORMS WILL BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. DUE TO THE REPEATED PERIODS OF THUNDERSTORMS OCCURRING THIS WEEK THE THREAT FOR FLOODING WILL PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, May 25, 12:37 PM EDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1237 PM EDT WED MAY 25 2011
OHZ045-046-251700-
DELAWARE OH-UNION OH-
1237 PM EDT WED MAY 25 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL UNION AND NORTHWESTERN
DELAWARE COUNTIES THROUGH 100 PM EDT...
AT 1236 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MAGNETIC
SPRINGS...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...RICHWOOD AND ASHLEY.
ALSO...WARRENSBURG...ESSEX...RADNOR...DELAWARE STATE PARK AND
LEONARDSBURG ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 4045 8324 4044 8302 4042 8301 4042 8296
4041 8292 4036 8293 4026 8322 4024 8336
4029 8348 4040 8349 4051 8334 4051 8325
HATZOSSpecial weather statement, May 25, 3:50 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
350 PM EDT WED MAY 25 2011
INZ050-058-252030-
FAYETTE IN-WAYNE IN-
350 PM EDT WED MAY 25 2011
...A STRONG THUNDERSTORM WILL AFFECT WAYNE AND NORTHERN FAYETTE
COUNTIES THROUGH 430 PM EDT...
AT 347 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BENTONVILLE...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DUBLIN...CAMBRIDGE
CITY...HAGERSTOWN...CENTERVILLE AND FOUNTAIN CITY.
ALSO...METTEL FIELD...BEESONS...MOUNT AUBURN...EAST GERMANTOWN...
JACKSONBURG...FRANKLIN...GREENS FORK AND ECONOMY ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.
LAT...LON 3979 8531 3980 8523 3987 8522 3988 8521
4000 8521 4001 8483 3991 8482 3960 8525
3967 8531
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:26 AM EDT | Special Weather Statement | ILN | Ripley | 34 min |
| May 25, 8:33 AM EDT | Special Weather Statement | ILN | Union | 27 min |
| May 25, 3:50 PM EDT | Special Weather Statement | ILN | Wayne | 40 min |
| May 25, 5:24 PM EDT | Tornado Warning | ILN | Fayette, Franklin, Union | 51 min |
| May 25, 5:42 PM EDT | Severe Thunderstorm Warning | ILN | Union, Wayne | 32 min |
| May 25, 5:52 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Franklin, Union | 53 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.